U.S. doctors online nowAsk doctors free
Bethel Park, PA
A 29-year-old female asked:

I got paragard on 4/7/21 after having nexplanon for 3.5 years. i have had some extremely light spotting for the last 3 days. it started 5 days after my last period ended. the iud doesnt feel exposed and i can feel the strings. is this normal?

1 doctor answer1 doctor weighed in
Dr. John Berryman
Obstetrics and Gynecology 56 years experience
"Extremely light spotting" may be due to ovulation , especially if two eggs matured at the same time, since estrogen levels drop suddenly just prior to ovulation. Paragard IUD's do not have a hormonal component, but shifting of location by uterine contractions can also cause "light bleeding". See your GYN provider for an exam and perhaps other testing.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Jul 7, 2021

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.